MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-20
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Data Problem (3196)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a manufacturer's representative (rep) regarding a patient receiving bupivacaine (15mg/ml at.742mg/day) and morphine (20mg/ml at.989mg/day) via an implantable infusion pump for spinal pain indications for use.It was reported that the patient had a refill on (b)(6)2026 and the session report read that the end of service (eos) date was (b)(6) 2026.The rep stated the patient heard the pump start alarming (b)(6)2026 and symptoms began today, (b)(6)2026, and the patient was in the emergency room (er) now.The rep stated that the patient was having withdrawal symptoms.Technical services reviewed that based on the implant date, eos at this time would be expected.The rep read the logs, and the elective replacement indicator (eri) date was (b)(6)2026 and the eos date was (b)(6)2026.Technical services was unable to explain why the logs were reading incorrect eri and eos dates.Technical services reviewed that the pump would need to be replaced and the reports investigated further.The session report from (b))(6)2026 indicated the estimated eos date was (b)(6)2026 and indicated in the logs a non-critical alarm for eri on (b)(6)2026 at 12:13pm.It was noted in the logs that there was a motor stall (b)(6)2026 at 10:11am and 2:34pm, with subsequent recoveries at 10:43am and 2:54pm, respectively.The session report from (b)(6)2026 indicated that eos occurred (b)(6)2026 at 7:11am and the pump was programmed and permanently shut down (b)(6)2026 at 7:39pm.**see related event (b)(4) regarding motor stalls in logs** (b)(6)2026 e1 (rep, hcp): document contained no new information regarding this event.
 
Additional Manufacturer Narrative
Continuation of d10: product id (b)(4)lot# serial# unknown implanted: explanted: product type software section d information references the main component of the system.Other relevant device(s) are: product id: a810, serial/lot #: unknown, ubd: , udi#: medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50194399
Report Number3004209178-2026-13376
Device Sequence Number15947792
Product Code LKK
UDI-Device Identifier00643169530119
UDI-Public(01)00643169530119(17)190828
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification,Recall
Type of Report Initial
Report Date (Section B) 08/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2019
Device Model Number8637-20
Device Catalogue Number8637-20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2026
Initial Report FDA Received Date08/10/2026
Date Device Manufactured03/07/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2182207-11-22-2024-006-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"See H11...."
Patient Age58 YR
Patient SexFemale